Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The geometry of convex curves tending to $ 1$ in the unit disc


Authors: U. V. Satyanarayana and Max L. Weiss
Journal: Proc. Amer. Math. Soc. 41 (1973), 159-166
MSC: Primary 30A78
MathSciNet review: 0318497
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be a real convex function defined near $ {0^ + },f(0) = f'(0) = 0,f > 0$ otherwise. The family of curves, $ f(\theta ) = \gamma (1 - r),0 < \gamma < \infty $, in the unit disc is investigated. The union of the $ {w^ \ast }$ closures in the maximal ideal space of $ {H^\infty }$ of these curves is seen to be a union of nontrivial parts and each such part is hit by the closure of each such curve. Using results of Hoffman and the Wermer map onto such a part, nets in the disc tending to points of the part are located on the curves as explicitly as can be expected. One striking consequence of this coordinatization is the fact that the closure of any such curve in a part is invariably the image under the Wermer map of an oricycle. This is not true for the limiting case of the family of Stolz rays at 1. Other detailed results of a similar nature are derived.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A78

Retrieve articles in all journals with MSC: 30A78


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1973-0318497-8
PII: S 0002-9939(1973)0318497-8
Keywords: Convex curve, Wermer map, part, $ {H^\infty }$
Article copyright: © Copyright 1973 American Mathematical Society